MAUDE Adverse Event Report: MOTIVA USA LLC MOTIVA IMPLANTS; ROUND SILKSURFACE PLUS WITH QID

MOTIVA USA LLC MOTIVA IMPLANTS; ROUND SILKSURFACE PLUS WITH QID
Catalog Number RSF-275+Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced a device rupture on the right side following implantation.
 
Additional Manufacturer Narrative
As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128).Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Establishment labs needs to conduct the necessary tests, which include, but are not limited to, a microscopic examination and characterization of the rupture section, along with mechanical testing in compliance with approved standards.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.When the investigation process is completed, the applicable findings will be included in a supplemental medwatch.
 
Additional Manufacturer Narrative
There was not a relationship between the reported event and the device based on review of the evidence provided.According to the clinical evidence provided, the rupture is observed, however the clinical evidence is not sufficient.A complete review of the dhr for lot 23062096 was carried out, no deviation was found in the manufacturing process.Review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: rupture: breast implants can rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is more likely to happen when the implant has been in place for a long time.Rupture of a silicone gel-filled breast implant is most often silent (the patient does not experience any symptoms and there are no physical signs of changes with the implant) rather than symptomatic.Therefore, patients should be advised to have regular mris over their lifetime to screen for silent rupture even if they are not having any apparent problems.The first mri should be performed at 3 years postoperatively, then regularly at 2-year intervals, and the images submitted to the treating surgeon.Patients should be provided with a list of radiology centers with experience with breast implant mri to scan for signs of rupture.The importance of these mri evaluations should be emphasized.If rupture is noted on an mri, the patient should be strongly encouraged to have her implant removed.As no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.·-establishment labs will continue to monitor for similar complaints/trends.

Brand Name
MOTIVA IMPLANTS
Common Device Name
ROUND SILKSURFACE PLUS WITH QID
Manufacturer (Section D)
MOTIVA USA LLC
125 east de la guerra street
santa barbara 93101
Manufacturer (Section G)
ESTABLISHMENTLABS S.A
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
125 east de la guerra street
santa barbara 93101
8003554164
MDR Report Key20798630
Report Number3012883202-2024-00158
Device Sequence Number17850714
Product Code FTR
UDI-Device Identifier07445161002860
UDI-Public(01)07445161002860(11)230624(17)280624
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSF-275+Q
Device Lot Number23062096
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date03/28/2025
Date Device Manufactured06/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown